MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-12
Medical Device Problem Codes Material Frayed (1262); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Component or Accessory Incompatibility (2897); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when trying to deploy the pipeline, the distal end opened, but just proximal to the distal end did not open.The physician tried different techniques, such as wagging, loading, resheathing, and pulling catheters to mid vessel, but the portion just proximal to the distal end did not open.The very distal end started to look "frayed" under fluoro, so the physician replaced the device.There was failure to open in the distal and middle sections of the pipeline.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline removed from patient.The pipeline was resheathed and removed with the microcatheter.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of an amorphous, ruptured right internal carotid artery (ica) , paraophthalmic aneurysm.The proximal landing zone was 5 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.The angiographic result post procedure was acceptable.Ancillary devices include a bmx 96, lot h00006021 guide catheter, phenom 27, lot 231091952, microcatheter, sophia ex intermediate catheter, lot 0000760795.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional infomraiton received reported the physician refused to take the microcatheter out into m1 to open the device in a straight segment.He chose not to do that because he could not visualize the wire or tip coil with the views he ws using and he refused to change the views because he wanted to visualize the pco.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield braid was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal and middle section as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22237459
Report Number2029214-2025-01404
Device Sequence Number12769192
Product Code OUT
UDI-Device Identifier00763000284688
UDI-Public(01)00763000284688(17)260309(10)B530558
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberPED2-500-12
Device Catalogue NumberPED2-500-12
Device Lot NumberB530558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/17/2025
07/16/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/14/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale